MAUDE Adverse Event Report: ERIKA DE REYNOSA, S.A. DE C.V. CUSTOM COMBI SET; SET, TUBING, BLOOD, WITH AND WITHOUT ANTI-REGURGITATION VALVE

ERIKA DE REYNOSA, S.A. DE C.V. CUSTOM COMBI SET; SET, TUBING, BLOOD, WITH AND WITHOUT ANTI-REGURGITATION VALVE
Catalog Number 03-2722-9
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Exsanguination (1841); Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 09/12/2025
Type of Reportable Event Death
Event or Problem Description
A user facility biomedical technician (biomed) reported to fresenius technical support that an unspecified patient incident occurred during a patient¿s hemodialysis (hd) treatment on a fresenius 2008t hd machine.The biomed was requesting the machine be inspected by a field service technician (fst).An fst was dispatched to the facility to perform functional testing on the machine.The machine passed all post-event functional compliance testing.The fst reportedly heard that the patient may have pulled out their access line and bled out.Through additional follow-up with the biomed and a registered nurse (rn) from the facility, it was revealed that the patient experienced blood loss during hd treatment and subsequently expired.Further details were provided upon follow-up with the acute facility dialysis unit manager.It was reported that this patient was initially hospitalized for reasons unrelated to renal replacement therapy.When the patient was placed on an hd treatment utilizing a hospital provided fresenius combi set bloodline, the patient¿s access was properly secured by hemaclip connecting clips to the bloodlines.When the rn returned to the patient¿s room (exact time in treatment unknown), the bloodline had disconnected from the patient¿s access for unknown reasons.It was reported that there were no breakages noted on the hemaclip, bloodlines or any component of the hd system.Additionally, there was no alarm on the 2008t hd device as the blood leak was from the venous limb.The total amount of blood loss was unknown.In the process of life-saving measures for the patient by hospital staff, the combi set bloodline and hemaclip were discarded and unavailable for product evaluation.The patient expired as a result of exsanguination attributed to a disconnection at their arteriovenous access.It was confirmed that the exsanguination event leading to this patient¿s death was not the result of any malfunction or deficiency of any fresenius product(s) or device(s); however, the root cause of the detachment of the patient line from their access could not be confirmed.
 
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.Clinical investigation: a temporal relationship exists between hd therapy utilizing fresenius combi set bloodline and the adverse event of blood loss, resulting in exsanguination and this patient¿s resulting death.The patient¿s total blood loss was unknown.Additionally, there was no indication of a causal or contributing malfunction or deficiency of any fresenius product(s) or device(s) as reported by a medical professional.In the absence of a confirmed source of the disconnection from the patient¿s arteriovenous access, a cause of the blood leak cannot be established.Regardless, blood loss during hd therapy is a known and anticipated complication that varies in severity and causality per atls guidelines and the instructions for use for the 2008t hd system.Based on the available information, there was no allegation or objective evidence of any fresenius product(s) or device(s) deficiency or malfunction caused or contributed to this patient¿s adverse event.
 
Additional Manufacturer Narrative
Plant investigation: the sample was not returned to the manufacturer and a lot number was not provided.A shipping history search was performed to identify all lot numbers from the reported catalog number that were delivered to the facility within a three-month time frame immediately preceding the event date.The search yielded no results.Therefore, an investigation of the device history records (dhr) could not be performed.As a physical evaluation could not be performed, a definitive conclusion regarding the reported incident could not be reached and a cause could not be confirmed.
 
Event or Problem Description

Brand Name
CUSTOM COMBI SET
Common Device Name
SET, TUBING, BLOOD, WITH AND WITHOUT ANTI-REGURGITATION VALVE
Manufacturer (Section D)
ERIKA DE REYNOSA, S.A. DE C.V.
mike allen #1331
parque industrial reynosa
reynosa 88780
MX  88780
Manufacturer (Section G)
ERIKA DE REYNOSA, S.A. DE C.V.
director, quality systems
900 w zaragosa drive suite d
pharr TX 78577
Manufacturer Contact
jessica trujillo
920 winter st
waltham, MA 02451
6174175172
MDR Report Key23213110
Report Number0008030665-2025-02365
Device Sequence Number21114885
Product Code FJK
UDI-Device Identifier00840861100293
UDI-Public00840861100293
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K962081
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 10/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number03-2722-9
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2025
Supplement Date Received by Manufacturer10/09/2025
Initial Report FDA Received Date10/03/2025
Supplement Report FDA Received Date10/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FRESENIUS 2008T MACHINE; FRESENIUS 2008T MACHINE
Outcome Attributed to Adverse Event Death;
Patient SexFemale